Alert archive / Mississippi / Wind Advisories in 2020
Wind Advisory 4, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at May 6, 2020, 4:50 AM CDT for 13 counties in Mississippi. It took effect at May 6, 2020, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2020, 4:50 AM CDT (09:50 UTC)
- In effect from
- May 6, 2020, 10:00 AM CDT
- Expired
- May 6, 2020, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
Counties Choctaw County, MS, Clarke County, MS, Clay County, MS, Jasper County, MS, Kemper County, MS, Lauderdale County, MS, Lowndes County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Webster County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 120 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
780 WWUS74 KJAN 060950 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 450 AM CDT Wed May 6 2020 MSZ029>033-038-039-045-046-051-052-057-058-070000- /O.NEW.KJAN.WI.Y.0004.200506T1500Z-200507T0000Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Kemper-Newton-Lauderdale-Jasper-Clarke- Including the cities of Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Bay Springs, Heidelberg, Quitman, Stonewall, and Shubuta 450 AM CDT Wed May 6 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central and northeast Mississippi. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle, particularly on east-west oriented roads or highways. Secure outdoor objects. && $$
2 follow-up statements
537 WWUS74 KJAN 061549 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1049 AM CDT Wed May 6 2020 MSZ029>033-038-039-045-046-051-052-057-058-070000- /O.CON.KJAN.WI.Y.0004.000000T0000Z-200507T0000Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Kemper-Newton-Lauderdale-Jasper-Clarke- Including the cities of Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Bay Springs, Heidelberg, Quitman, Stonewall, and Shubuta 1049 AM CDT Wed May 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central and northeast Mississippi. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle, particularly on east-west oriented roads or highways. Secure outdoor objects. && $$
843 WWUS74 KJAN 070007 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 707 PM CDT Wed May 6 2020 MSZ029>033-038-039-045-046-051-052-057-058-070115- /O.EXP.KJAN.WI.Y.0004.000000T0000Z-200507T0000Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Kemper-Newton-Lauderdale-Jasper-Clarke- Including the cities of Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Bay Springs, Heidelberg, Quitman, Stonewall, and Shubuta 707 PM CDT Wed May 6 2020 ...WIND ADVISORY HAS EXPIRED... Gusty northwest to north wind will subside during the next hour or two but is currently below Wind Advisory criteria so the advisory was allowed to expire. $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at May 6, 4:46 AM CDT, 4 minutes earlier.
Area forecast discussion, May 6, 4:46 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
446 AM CDT Wed May 6 2020
.DISCUSSION...
Today and tonight...
High pressure will slowly build into the region behind a cold
front...currently draped across the coast this morning. Other than
a few showers moving across the southern portion of the forecast
area overnight...largely drier air and cooler temperatures are
expected through today and tonight. High temperatures this
afternoon will be mainly in the 70s...with near 80/low 80s in the
extreme southeast. Dewpoints in this drier airmass drop into the
low to mid 40s later this afternoon, aided partially by mid level
winds mixing down and a constricting pressure gradient. Portions
of the extreme southeast may see dewpoints drop as low as the
upper 30s. A low moving off the southeastern CONUS into the
Atlantic is slow to progress, and a quick wave ripples through the
western side of the system, resulting in a tightening pressure
gradient for a few hours this afternoon...and winds get a little
gusty through midday. Though the highest winds are at a low end
advisory level (sustained 25 mph, gusting to just over 40 mph),
the remainder of the afternoon will still be breezy until the BL
decouples around sunset. Better model consistency with the higher
winds to the east of the MS/AL line...but more than enough
evidence to warrant a wind advisory in east central MS from late
morning through the late afternoon hours. Tonight, clear skies
continue and lows drop into the 40s along and east of I-55...near
50 to the west and along the delta. /HJS/
Thursday through Friday night...
Dry and pleasant conditions will persist into Thursday as a
surface ridge moves across the region. Though winds will be a good
deal lighter compared to today with the surface high moving
overhead, daytime RHs will again fall into the 25-30 percent range
across south/east MS so we will continue to keep a close eye on
fire danger potential.
Thursday night into Friday, a quick moving mid level shortwave
trough will dive from the central Plains into the Ohio Valley. The
associated surface cyclone with trailing cold front will track from
the ArkLaTex through the southwestern part of the CWA toward the
central Gulf Coast on Friday. A limited window for moisture return
ahead of this system will help limit instability across much of the
region, though across central LA and south MS, dewpoints may reach
the upper 60s to near 70 within a narrow corridor of moderate
instability just head of the front. The stronger upper forcing will
be displaced to the north with more subtle height falls over the
area of greatest instability. Nevertheless, deep layer shear will be
more than sufficient for organized convection, and a marginal risk
will be advertised for the southwestern/southern portion of the area
mainly for the afternoon and early evening hours. In addition,
through the day 850 mb winds are forecast to increase to 50-60 kt
over a good chunk of the area, and thus a period of gusty non-
thunderstorm winds will be possible during the day. This is another
hazard that may warrant eventual inclusion in the HWO/graphics.
Saturday through Tuesday: In the wake of the Friday system, clouds
will linger for many areas into Saturday as the mid/upper trough
lingers over the Southeastern US. That combined with persisting CAA
will result in below normal temperatures during the day Saturday.
Upper flow will trend more zonal heading into early next week. A
surface ridge will traverse the eastern CONUS over the weekend, then
following a weak wave that will pass well to our north, another
ridge will build in early next week. This will result in generally
dry and benign conditions through the remainder of the forecast
period with moderating temperatures. /DL/
&&
.AVIATION...
00Z TAF discussion: VFR ceilings will give way to clear skies
after midnight. Winds will remain northerly at less than 10 knots
tonight, but increase to 10-15 knots with gusts of 20-25 knots by
mid morning Wednesday./GG/
&&
.FIRE WEATHER...
Gusty winds expected today, mixing down from midlevels and an
increasing pressure gradient pushing sustained into the 20-25kt
range by mid morning. These winds with a drier airmass overall
will help advect drier air into the boundary layer, dropping
dewpoints and humidity across the region. RH values forecast
today drop into a 25-30 percent range briefly in the southeast
later this afternoon. Fire weather concerns will be heightened,
but recent rainfall and marginal 10-hr fuels will keep the
headlines out for now. Given the fire concerns just to the south
and southeast...will likely be revisited with the next runs of
high res models./HJS/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 75 47 77 58 / 0 0 0 6
Meridian 77 45 77 55 / 0 0 0 3
Vicksburg 75 50 77 60 / 0 0 0 13
Hattiesburg 79 48 79 56 / 0 0 0 0
Natchez 76 51 78 60 / 0 0 0 4
Greenville 71 50 74 59 / 0 0 0 37
Greenwood 71 47 75 58 / 0 0 0 30
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for MSZ029>033-038-039-045-046-051-052-057-058.
LA...None.
AR...None.
&&
DL/HJSHazardous weather outlook, May 5, 3:38 PM CDT, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 338 PM CDT Tue May 5 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 338 PM CDT Tue May 5 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 15 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:14 PM CDT | Special Weather Statement | JAN | Claiborne | 46 min |
| May 6, 10:26 AM CDT | Red Flag Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 9 more | 9 hr |
Nearby
Wind Advisories in Mississippi, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.